Alert archive / Colorado / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS Goodland, KS
NWS Goodland, KS issued this fire weather watch at Oct 17, 2021, 3:00 PM MDT for Cheyenne County, Colorado; Greeley County, Kansas. It took effect at Oct 19, 2021, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 17, 2021, 3:00 PM MDT (21:00 UTC)
- In effect from
- Oct 19, 2021, 12:00 PM MDT
- Expired
- Oct 19, 2021, 1:34 AM MDT
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Greeley County, KS
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2912 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248 WWUS83 KGLD 172100 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 300 PM MDT Sun Oct 17 2021 COZ252-253-172300- /O.CON.KGLD.FW.W.0016.000000T0000Z-211017T2300Z/ Yuma-Kit Carson- 300 PM MDT Sun Oct 17 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma and Fire Weather Zone 253 Kit Carson. * Timing...Now through 5 PM MDT. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Temperatures...In the mid 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ254-KSZ041-180600- /O.NEW.KGLD.FW.A.0013.211019T1800Z-211020T0000Z/ Cheyenne-Greeley- 300 PM MDT Sun Oct 17 2021 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect Tuesday afternoon. * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 041 Greeley. * Timing...Noon to 6 PM MDT Tuesday. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 16 percent. * Temperatures...Upper 60s to lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
6 follow-up statements
725 WWUS83 KGLD 172303 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 503 PM MDT Sun Oct 17 2021 COZ252-253-180015- /O.EXP.KGLD.FW.W.0016.000000T0000Z-211017T2300Z/ Yuma-Kit Carson- 503 PM MDT Sun Oct 17 2021 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252 AND 253... Winds are slowly lifting off of criteria and will continue to drop over the next hour as sunset approaches. Humidity values are steady, but will increase as well as sunset approaches. These conditions have allowed for the expiration of the Red Flag Warning. $$ COZ254-KSZ041-180600- /O.CON.KGLD.FW.A.0013.211019T1800Z-211020T0000Z/ Cheyenne-Greeley- 503 PM MDT Sun Oct 17 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 041 Greeley. * Timing...Noon to 6 PM MDT Tuesday. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 16 percent. * Temperatures...Around 70. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
586 WWUS83 KGLD 180400 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1000 PM MDT Sun Oct 17 2021 COZ254-KSZ041-181200- /O.CON.KGLD.FW.A.0013.211019T1800Z-211020T0000Z/ Cheyenne-Greeley- 1000 PM MDT Sun Oct 17 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 041 Greeley. * Timing...Noon to 6 PM MDT Tuesday. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 16 percent. * Temperatures...Upper 60s to lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
324 WWUS83 KGLD 181017 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 417 AM MDT Mon Oct 18 2021 ...Near critical to critical fire weather conditions are expected Tuesday afternoon... .The combination of dry fuels, relative humidity values in the upper teens, and westerly winds gusting up to 30 mph will produce near critical to critical fire weather conditions. Outdoor burning is highly discouraged. COZ254-KSZ041-190615- /O.CON.KGLD.FW.A.0013.211019T1800Z-211020T0000Z/ Cheyenne-Greeley- 417 AM MDT Mon Oct 18 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 041 Greeley. * Timing...Noon to 6 PM MDT Tuesday. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 17 percent. * Temperatures...In the upper 60s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
851 WWUS83 KGLD 182050 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 250 PM MDT Mon Oct 18 2021 COZ254-KSZ041-190600- /O.CON.KGLD.FW.A.0013.211019T1800Z-211020T0000Z/ Cheyenne-Greeley- 250 PM MDT Mon Oct 18 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 041 Greeley. * Timing...Noon to 6 PM MDT Tuesday. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the lower to middle 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
381 WWUS83 KGLD 190319 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 919 PM MDT Mon Oct 18 2021 COZ254-KSZ041-191130- /O.CON.KGLD.FW.A.0013.211019T1800Z-211020T0000Z/ Cheyenne-Greeley- 919 PM MDT Mon Oct 18 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 041 Greeley. * Timing...Noon to 6 PM MDT Tuesday. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
320 WWUS83 KGLD 190734 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 134 AM MDT Tue Oct 19 2021 COZ254-KSZ041-191545- /O.UPG.KGLD.FW.A.0013.211019T1800Z-211020T0000Z/ /O.NEW.KGLD.FW.W.0017.211019T1800Z-211020T0000Z/ Cheyenne-Greeley- 134 AM MDT Tue Oct 19 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 041 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM MDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Colorado...Fire Weather Zone 254 Cheyenne. In Kansas...Fire Weather Zone 041 Greeley. * Timing...Noon to 6 PM MDT Tuesday. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower 70s. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this fire weather watch went out at Oct 17, 2:45 PM MDT, 15 minutes earlier.
Area forecast discussion, Oct 17, 2:45 PM MDT, 15 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
245 PM MDT Sun Oct 17 2021
.SHORT TERM...(This evening through Tuesday night)
Issued at 245 PM MDT Sun Oct 17 2021
Tonight...high clouds move into the area from the southwest after
midnight ahead of an intensifying upper level low pressure area
expected to reach the Nevada/California border by sunrise Monday
morning. At the surface, a lee trough is expected allowing for south
to southwest winds of 5 to 15 mph. Low temperatures are expected to
be in the lower 30s to lower 40s. Frost will be possible once again
in the river valleys and sheltered areas.
Monday-Monday night...the upper level low is expected to move east
into central Utah during the day then into southwest Wyoming
overnight. High clouds move out of the area during the morning hours
leaving a sunny sky in the afternoon. Another round of high clouds
are possible after midnight. High temperatures continue to warm
reaching the middle 70s to lower 80s. Low temperatures are expected
to be in the upper 30s to around 50 degrees. As the surface low
deepens across the Colorado front range south to southwest winds
start to gust in the 25 to 30 mph range during the afternoon.
Occasionally breezy south winds are expected overnight.
Tuesday-Tuesday night...the upper low is forecast to lift northeast
into western Nebraska with its cold front moving through the area
during the day. For the overnight hours the low continues a trek
toward north central Nebraska. Breezy to windy northwest winds are
expected, mainly along and north of Interstate 70. Northwest winds
of 15 to 20 mph with higher gusts are expected during the night.
High temperatures are expected to range from the lower to upper 60s
in far eastern Colorado to the lower 70s to mid 70s from Trenton to
Goodland and Cheyenne Wells east. Low temperatures fall into the
lower 30s to lower 40s. Regarding precipitation chances, there is
a slim chance for some wraparound rain showers Tuesday afternoon,
otherwise little if any chance as the storm takes its moisture
with it away from the area.
Wednesday...as the storm system continues moving away from the area
there is good agreement on some weak upper level ridging moving in
from the west ahead of another storm system well off the pacific
northwest coast. High temperatures are expected to be in the middle
50s to lower 60s. hover in the lower 60s. Low temperatures in the
lower to middle 30s are expected. Breezy northwest winds are also
expected during the day.
.LONG TERM...(Wednesday night through Sunday)
Issued at 137 PM MDT Sun Oct 17 2021
A quiet long term period is on tap with dry conditions and above
normal temperatures. An upper level ridge will slowly traverse the
central plains. Highs will be in the 70s and lows in the 30s.
Thursday and Friday mornings will see areas of frost as
temperatures drop into the lower to middle 30s. Thursday morning
will be colder of the two, however conditions look only marginal
for a widespread killing hard freeze of 28 or lower, with lower
30s more likely.
Elevated fire weather conditions continue each afternoon in
western areas, west of Highway 25 and northeast Colorado, as
relative humidity drops to 20 percent or less. However, winds
appear to be lacking at this time for critical conditions.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1050 AM MDT Sun Oct 17 2021
KGLD...VFR conditions through the period. A south wind gusting up
to 25kts or so is expected from taf issuance through 22z then
subsiding below 10kts by sunset. Winds veer to the south/south-
southwest after 09z at speeds around 10kts.
KMCK...VFR conditions through the period. A south wind around
10kts at taf issuance will increase into the 13g20kt range from
20z-22z. After 23z winds subside below 10kts from the southeast.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch Tuesday afternoon for KSZ041.
CO...Fire Weather Watch Tuesday afternoon for COZ254.
Red Flag Warning until 5 PM MDT this afternoon for COZ252-253.
NE...NONE.
&&
SHORT TERM...99
LONG TERM...024
AVIATION...99Hazardous weather outlook, Oct 17, 10:40 AM MDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1040 AM MDT Sun Oct 17 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1040 AM MDT Sun Oct 17 2021 /1140 AM CDT Sun Oct 17 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... A Red Flag Warning is in effect until 5 PM MDT for critical fire weather conditions across Yuma and Kit Carson counties in Colorado. Near critical fire weather conditions are expected across Cheyenne county Colorado, Dundy county Nebraska, and Cheyenne and Sherman counties in Kansas. Outdoor burning is highly discouraged. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... Elevated to near critical fire weather conditions are expected for a few hours on Monday and Tuesday afternoons along and west of Highway 27. Patchy frost is possible early each morning mainly in low lying areas. The next chance for a widespread frost and freeze will be early Thursday morning as temperatures bottom out in the upper 20s to lower 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 10:20 AM MDT | Red Flag Warning | GLD | Kit Carson, Yuma | 7 hr |
Nearby
Fire Weather Watches in Colorado, 2021Fire Weather Watches in Kansas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.